Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 114, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2012, 3:19 PM CDT for Cimarron County, Texas County, Oklahoma; Sherman County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 1, 2012, 3:49 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Cimarron County, OK, Texas County, OK, Sherman County, TX
The radar
The Amarillo radar (KAMA), 152 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS54 KAMA 012019
SVRAMA
OKC025-139-TXC421-012115-
/O.NEW.KAMA.SV.W.0114.120601T2019Z-120601T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA
SOUTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
NORTHWESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 415 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF GRIGGS...OR
ABOUT 15 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRIGGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3656 10176 3634 10212 3644 10217 3650 10216
3650 10220 3662 10225 3672 10233 3678 10224
TIME...MOT...LOC 2019Z 309DEG 21KT 3668 10222
$$
NF1 follow-up statement
097
WWUS54 KAMA 012049
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT FRI JUN 1 2012
OKC025-139-TXC421-012059-
/O.CAN.KAMA.SV.W.0114.000000T0000Z-120601T2115Z/
CIMARRON OK-TEXAS OK-SHERMAN TX-
349 PM CDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERMAN...
SOUTHWESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES IS CANCELLED...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3656 10176 3634 10212 3644 10216 3650 10216
3650 10220 3662 10225 3672 10233 3678 10224
TIME...MOT...LOC 2049Z 309DEG 21KT 3657 10205
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:02 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 1, 1:02 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 102 PM CDT FRI JUN 1 2012 .AVIATION... FOR THE 18Z TAFS...LOOKS LIKE A ROUND OF SHOWERS AND TSTMS WILL DEVELOP ACROSS NWRN AND NRN SECTIONS OF TX AND OK PNHDLS LATER THIS AFTERNOON...WITH STORMS EXPECTED TO MOVE TO THE SE AND ENCOMPASS MORE OF THE REGION BY THIS EVENING. RETAINED VCTS AT ALL SITES FOR LATER THIS AFTERNOON INTO THE EVENING HOURS...WHICH IS WHEN THE GREATEST THREAT WILL BE. TSTM THREAT SHOULD DIMINISH AFTER 06Z THIS EVENING. AMENDMENTS TO THIS FCST WILL BE POSSIBLE...DEPENDING ON EXTENT AND IMPACTS OF TSTM COVERAGE. ANDRADE && .PREV DISCUSSION... /ISSUED 636 AM CDT FRI JUN 1 2012/ AVIATION... ONGOING ISOLATED/SCATTERED CONVECTION IN VICINITY OF KAMA WILL CONTINUE TO SHIFT SOUTHEASTWARD AWAY FROM THE TERMINALS. FORECAST PROFILES AND CURRENT SATELLITE TRENDS SUGGEST A BRIEF BOUT OF LOW CLOUDS MAY OVERSPREAD THE TERMINALS...WITH THE HIGHEST CONFIDENCE FOR MVFR CIGS DURING THE NEXT 1-3 HOURS AT KDHT...IN CLOSEST PROXIMITY TO AN EXPANDING CLOUD DECK SEEN IN SATELLITE IMAGERY AT THIS TIME. OTHERWISE...SOUTHWESTERLY WINDS WILL BECOME GUSTY BY MIDDAY...BEFORE ATTENTION BECOMES FOCUSED UPON POSSIBLE IMPACTS FROM CONVECTION. MODELS SUGGEST ALL THREE TERMINALS MAY SEE THUNDERSTORM IMPACTS AFTER ROUGHLY 01/21Z-02/00Z. CONFIDENCE IN TIMING AND RESTRICTIONS IS LOW... SO FOR NOW WILL CONTINUE THE VCTS/CB MENTION IN ALL TAFS. PREV DISCUSSION... /ISSUED 330 AM CDT FRI JUN 1 2012/ DISCUSSION... NORTHWEST FLOW ALOFT CONTINUES TODAY AND TONIGHT WITH THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. HIGHER TEMPERATURES TODAY WILL PROMOTE HIGHER CAPE VALUES. ADEQUATE LOW- TO MID-LEVEL MOISTURE WILL REMAIN IN PLACE...WITH SUFFICIENT SHEAR FOR ORGANIZED THUNDERSTORMS. HAVE INCREASED POPS SLIGHTLY THIS AFTERNOON AND TONIGHT. OTHERWISE...NO REAL CHANGES TO EARLIER FORECAST. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS REMAIN IN FORECAST FOR SATURDAY AND SATURDAY NIGHT AS FLOW ALOFT TRANSITIONS TO MORE ZONAL WHILE MOISTURE AND INSTABILITY REMAIN IN PLACE. LOW POPS FOR THUNDERSTORMS CONTINUE DAILY FROM SUNDAY ONWARD... PARTICULARLY ACROSS THE EASTERN AND NORTHEASTERN PARTS OF THE FORECAST AREA...AS DRYLINE EXPECTED TO SET UP ACROSS THE PANHANDLES. SEVERE THUNDERSTORMS WILL BE A REAL POSSIBILITY THROUGH MOST OF THE EXTENDED FORECAST...BUT PRECISION IN FORECASTING AREAS OF INITIATION IS NOT ATTAINABLE AT THIS TIME. 03 COCKRELL FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OR SATURDAY. ELEVATED FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP SUNDAY AFTERNOON ACROSS FAR WESTERN SECTIONS. NO ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jun 1, 2:46 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT FRI JUN 1 2012 OKZ001>003-TXZ001>020-012215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 246 PM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO THE SIZE OF HEN EGGS THE PRIMARY HAZARDS. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER THE WEEKEND AND THROUGH MUCH OF THE UPCOMING WEEK.
In the hours before
Special weather statement, Jun 1, 2:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 248 PM CDT FRI JUN 1 2012 OKZ001-012015- CIMARRON OK- 248 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR CIMARRON COUNTY. AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF GRIGGS...OR ABOUT 12 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
Special weather statement, Jun 1, 3:10 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT FRI JUN 1 2012 OKZ001-TXZ001-012045- CIMARRON OK-DALLAM TX- 310 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 18 min |
| Jun 1, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 37 min |
| Jun 1, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 36 min |
| Jun 1, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 45 min |
| Jun 1, 4:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 41 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 52 min |
| Jun 1, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 50 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 48 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 44 min |
| Jun 1, 5:50 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 40 min |
| Jun 1, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 50 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Randall | 38 min |
| Jun 1, 6:10 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 2 hr |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 29 min |
| Jun 1, 6:27 PM CDT | Areal Flood Advisory | AMA | Wheeler | 4 hr |
| Jun 1, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 43 min |
| Jun 1, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 39 min |
| Jun 1, 6:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.